Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 196, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2008, 5:47 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 26, 2008, 6:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Jackson County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 106 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:53 PM EDT | HAIL 0.75 | 2 W Wellston, OH | |
| Jun 26, 5:57 PM EDT | HAIL 0.75 | Wellston, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 262148
SVRRLX
OHC079-163-262215-
/O.NEW.KRLX.SV.W.0196.080626T2147Z-080626T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...WELLSTON...JACKSON...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 615 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WELLSTON TO JACKSON...AND
MOVING EAST AT 20 TO 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RADCLIFFE BY 605 PM EDT...
WILKESVILLE BY 615 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3901 8270 3917 8256 3925 8228 3920 8228
3917 8231 3908 8231 3908 8232 3903 8232
3904 8243 3900 8245 3896 8272
TIME...MOT...LOC 2147Z 269DEG 22KT 3909 8254 3902 8257
3898 8263
$$
222 follow-up statements
000
WWUS51 KRLX 262203
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT THU JUN 26 2008
OHC079-163-262215-
/O.CON.KRLX.SV.W.0196.000000T0000Z-080626T2215Z/
VINTON OH-JACKSON OH-
600 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL JACKSON AND SOUTHEASTERN VINTON COUNTIES IN
SOUTHEAST OHIO...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SMALL GROUP OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG THE JACKSON AND VINTON COUNTY LINE...EAST
OF WELLSTON. THE STORMS WERE MOVING EAST NEAR 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RADCLIFF BY 605 PM EDT...
WILKESVILLE BY 615 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3906 8263 3919 8247 3920 8230 3903 8232
3903 8235 3904 8236 3904 8243 3901 8245
3897 8263 3898 8264
TIME...MOT...LOC 2200Z 269DEG 22KT 3913 8243 3907 8251
3901 8253
$$
22000
WWUS51 KRLX 262214
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT THU JUN 26 2008
OHC079-163-262223-
/O.EXP.KRLX.SV.W.0196.000000T0000Z-080626T2215Z/
VINTON OH-JACKSON OH-
613 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON AND
SOUTHEASTERN VINTON COUNTIES IN SOUTHEAST OHIO EXPIRES AT 615 PM
EDT...
THE STORM THAT PROMPTED THE WARNING WAS WEAKENING JUST NORTH OF
RADCLIFF IN SOUTHERN VINTON COUNTY. THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY
WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3906 8263 3919 8247 3920 8230 3903 8232
3903 8235 3904 8236 3904 8243 3901 8245
3897 8263 3898 8264
TIME...MOT...LOC 2213Z 264DEG 22KT 3915 8233
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:58 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 26, 3:58 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 358 PM EDT THU JUN 26 2008 .SYNOPSIS... DAYTIME HEATING WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. AN UPPER LEVEL SYSTEM WILL BRING A GOOD CHANCE OF STORMS OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... LATEST RADAR MOSAIC SHOWS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF OUR AREA. THE ONLY REGION THAT IS NOT SEEING CONVECTION IS PORTIONS OF SOUTHEAST OHIO AND THE NORTHERN COUNTIES OF WEST VIRGINIA...WHICH WAS IMPACTED BY THE CONVECTION THIS MORNING. THESE STORMS SHOULD CONTINUE TO DEVELOP/INTENSIFY INTO THE EVENING HOURS. ONCE THE SUN GOES DOWN...EXPECT THE AREAL COVERAGE AND INTENSITY TO DECREASE. HOWEVER...MCV CURRENTLY MOVING ACROSS INDIANA WILL BEGIN TO IMPACT NORTHERN PORTIONS OF OUR FORECAST AREA AFTER 03 UTC. HAVE MAINTAINED POPS ACROSS OUR NORTHERN COUNTIES THROUGH THE NIGHTTIME HOURS. THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA ON FRIDAY. HAVE THROWN OUT THE MET NUMBERS FOR HIGHS ON FRIDAY AS THEY LOOK TOO COOL. OTHERWISE...USED A BLEND OF FWC/MAV NUMBERS AS WELL AS EARLIER MAXT/MINT GRIDS FOR TEMP FORECAST. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... H5 TROUGH WILL AMPLIFY OVER THE GREAT LAKES/OHIO VALLEY THROUGH THE PERIOD. VARIOUS SPOKES OF VORT WILL ROTATE AROUND THE BROAD UPPER LOW OVER THE GREAT LAKES SAT AND SUN. MODELS ARE SOMEWHAT SLOWER WITH THE ASSOC WEAK SFC FRONT...NOW PASSING THROUGH SAT NIGHT. STRONG SPOKE OF VORT WILL PASS THROUGH SUN EVENING...HELPING TO IGNITE CONVECTION. TIMED HIGHEST POPS WITH NAM SOLUTION FOR SAT...WITH LKLY POPS CENTERED AROUND AFTN HOURS OF SAT. CONTINUED LOW CHC POPS THROUGH SUN TO ACCOUNT FOR UNCERTAINTY OF WEAKER SPOKES OF VORT ROTATING THROUGH. RAMPED POPS UP TO HIGH CHANCE WITH PASSAGE OF STRONGEST DEPICTED VORT SUN NIGHT. SPC HIGHLIGHTS AREA FOR SLIGHT RISK ON SAT. SHEAR LOOKS TO BE UNIDIRECTIONAL AND MARGINAL. HOWEVER FORCING AND INSTABILITY WARRANTS CONCERN FOR SVR...WITH LINEAR MODE FOR CONVECTION AND WIND PRIMARY THREAT. FLASHY POTENTIAL WILL ALSO HAVE TO BE WATCHED...WITH PWAT VALUES OF 1.5-1.75. DEEP SHEAR IMPROVES SUN EVENING WITH 45KTS DEPICTED WITH MLCAPE OF 1500-2000 J/KG...SO POTENTIAL FOR SVR CONTINUES...MAINLY EAST. MET GUIDANCE WAS DISCOUNTED...WITH MAXT TOO HIGH EACH DAY. USED A MAV/OFFICIAL BLEND FOR MAXT. MINT GUIDANCE WAS TIGHTLY CLUSTERED WITH ONGOING FCST...THEREFORE DID NOT MAKE ANY MAJOR CHGS. && .LONG TERM /MONDAY THROUGH THURSDAY/... PERIOD BEGINS WITH SHARPENING OF H5 TROUGH OVER EASTERN CONUS FOR DAYS 4-5. DIFFICULT TO PIN DOWN TIMING ON VORT LOBES ROTATING THROUGH BASE OF MID LEVEL TROUGH THIS FAR OUT. GENERALLY FOLLOWED HPC SOLUTION...WHICH FAVORS ECMWF EARLY IN THE EXTENDED AND ECMWF ENSEMBLES REMAINDER OF EXTENDED. THIS PUTS CWA IN LOW CHC POPS ON MONDAY...SHIFTING TO THE EAST AND DIMINISHING BY TUESDAY. H5 TROUGH QUICKLY LIFTS OUT ON WEDNESDAY...REPLACED BY MORE OF A ZONAL FLOW. AT THE SFC...HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY THROUGH FRIDAY. WENT MORE OPTIMISTIC THAN HPC ON SKIES DAYS 4-5...DUE TO UNCERTAINTY IN TIMING OF MID LEVEL FEATURES. TEMPS FROM HPC LOOK GOOD AND GENERALLY FOLLOWED SUIT. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... COMBINATION OF SUMMERLIKE TEMPERATURES AND ABUNDANT MOISTURE WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT MVFR...LCL IFR...VSBYS AND CIGS IN THESE STORMS...WITH VFR CONDITIONS EXPECTED ELSEWHERE. THE CHANCE OF STORMS WILL CONTINUE OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OH AND THE NORTHERN COUNTIES OF WV...AS A SYSTEM PASSES BY TO OUR NORTH. EXPECT MVFR...LCL IFR...VSBYS AND CIGS WILL ONCE AGAIN BE POSSIBLE IN THE STORMS. THERE IS ALSO A CHANCE OF MVFR VSBYS/CIGS IN MIST IN SOME OF THE RIVER VALLEYS...WITH VFR VSBYS EXPECTED ACROSS THE REMAINDER OF THE AREA. WITH DAYTIME HEATING...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA ON FRIDAY. EXPECT MVFR...LCL IFR...VSBYS AND CIGS IN THESE STORMS...WITH VFR CONDITIONS EXPECTED ELSEWHERE. .AVIATION OUTLOOK /AFTER 18Z FRI/... IFR CONDITIONS POSSIBLE IN THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MONDAY EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067. KY...NONE. VA...NONE. && SYNOPSIS...JSH/30 NEAR TERM...JSH SHORT TERM...30 LONG TERM...30 AVIATION...JSH
Hazardous weather outlook, Jun 26, 3:43 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 343 PM EDT THU JUN 26 2008 OHZ066-067-271945- PERRY-MORGAN- 343 PM EDT THU JUN 26 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING WITH STORMS CONTAINING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER FRIDAY WITH STORMS CONTAINING LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-076-083>086-WVZ010-271945- ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-PLEASANTS- 343 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING WITH STORMS CONTAINING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER FRIDAY WITH STORMS CONTAINING LARGE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>009-011-013>020-024>040-046- 047-271945- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 343 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 3:57 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
357 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG WASHINGTON 39.21N 81.66W
06/26/2008 WOOD WV PUBLIC
TREE BRANCHES BLOWN DOWN
&&
NNNNSpecial weather statement, Jun 26, 4:12 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 412 PM EDT THU JUN 26 2008 OHZ076-WVZ009>011-017-019-262100- PLEASANTS-RITCHIE-TYLER-WASHINGTON-WIRT-WOOD- 412 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WERE MOVING OUT OF WASHINGTON COUNTY OHIO AND WOOD COUNTY WEST VIRGINIA...INTO PLEASANTS...RITCHIE AND TYLER COUNTIES... AROUND 410 PM...STRONG THUNDERSTORMS WERE MOVING EAST OF PARKERSBURG...AND ALSO ALONG THE OHIO RIVER BETWEEN VIENNA AND MARIETTA. MOVEMENT WAS TOWARD THE EAST AROUND 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...AS THEY MOVE THROUGH RITCHIE...PLEASANTS AND TYLER COUNTIES. THIS WOULD INCLUDE SUCH AREAS AS SCHULTZ...NORTH BEND STATE PARK...ELLENBORO...MAXWELL...SAINT MARYS...AND MIDDLEBOURNE. IN OHIO...AREAS NEAR MARIETTA AND NEWPORT WILL BE AFFECTED. EXPECT CONSIDERABLE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. BRIEF DOWNPOURS AND STREET FLOODING ARE ALSO POSSIBLE. 22
Special weather statement, Jun 26, 5:24 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 524 PM EDT THU JUN 26 2008 WVZ011-020-031-262210- DODDRIDGE-HARRISON-TYLER- 525 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WERE MOVING OUT OF EASTERN TYLER AND DODDRIDGE COUNTY INTO HARRISON COUNTY... AT 525 PM EDT...STRONG THUNDERSTORMS WERE OVER THE INDIAN CREEK BASIN OF EASTERN TYLER COUNTY NEAR LIMA...ON EAST TO AROUND CENTER POINT AND SEDALIA OF NORTHERN DODDRIDGE COUNTY. LOCALIZED DOWNPOURS...ALONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL...ARE POSSIBLE WITH THESE STORMS. BETWEEN 530 AND 615 PM... THE THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHERN HARRISON COUNTY...MAINLY FROM THE SALEM TO CLARKSBURG CORRIDOR ON NORTH. THIS WOULD INCLUDE SUCH COMMUNITIES AS WALLACE...LUMBERPORT AND SHINNSTON. 22
Special weather statement, Jun 26, 5:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 525 PM EDT THU JUN 26 2008 WVZ026-034-035-262200- BOONE-RALEIGH-WYOMING- 525 PM EDT THU JUN 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WYOMING... NORTHWESTERN RALEIGH AND SOUTHEASTERN BOONE COUNTIES... AT 521 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 16 MILES NORTH OF PINEVILLE...MOVING EAST AT 26 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. BRIEF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR KOPPERSTON AROUND 530 PM...STICKNEY AROUND 535 PM...NAOMA AROUND 540 PM...ARNETT AROUND 545 PM AND BOLT AROUND 550 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, Jun 26, 5:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 536 PM EDT THU JUN 26 2008 OHZ066-262215- PERRY- 536 PM EDT THU JUN 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED JUST WEST OF NEW LEXINGTON...NEAR JUNCTION CITY...MOVING EAST AROUND 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A BRIEF DOWNPOUR WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. HOWEVER...A LONG DURATION RAIN IS NOT EXPECTED. HOWEVER...THE CORE OF THIS STORM SHOULD REMAIN SOUTH OF THE WETTEST GROUNDS AROUND THORNVILLE TO GLENFORD OF NORTHERN PERRY COUNTY. THIS STORM SHOULD AFFECT SUCH COMMUNITIES AS NEW LEXINGTON...AND CROOKSVILLE PLUS PERRY STATE FOREST THROUGH 615 OR 630 PM. MORE SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVERNIGHT...THE FLASH FLOOD WATCH REMAINS IN EFFECT. 22
Special weather statement, Jun 26, 5:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 539 PM EDT THU JUN 26 2008 OHZ083-084-262215- JACKSON-VINTON- 539 PM EDT THU JUN 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT JACKSON AND SOUTHEASTERN VINTON COUNTIES... AT 535 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED OVER JACKSON...MOVING NORTHEAST AT 26 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. BRIEF VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR COALTON AROUND 545 PM...WELLSTON AROUND 550 PM...HAMDEN AROUND 555 PM...RADCLIFFE AROUND 605 PM AND MCARTHUR AROUND 610 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:44 AM EDT | Areal Flood Advisory | RLX | Morgan, Perry | 6 hr |
| Jun 26, 5:45 AM EDT | Areal Flood Warning | RLX | Morgan, Perry | 3 hr |
| Jun 26, 3:30 PM EDT | Flash Flood Watch | RLX | Morgan, Perry | 9 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.